Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Treated for bladder infection. Getting foul smelling urine, abdominal pain and constipation. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I had a bladder infection last month and was treated for such. This morning I woke up to the same symptoms as last month, foul smelling urine (really foul!). For the last month I have also had lower right abdominal pain (just slight) and constipation, or thin stools. I am going to the clinic tomorrow but am curious as to what is causing this.
Posted Thu, 25 Oct 2012 in Infections
Answered by Dr. Rajiv K Khandelwal 2 hours later

It is very common for women to get urinary tract infection and they need to get their urine examined frequently to rule out an infection. If it occurs frequently then it needs to be investigated. As you are complaining of lower right abdominal pain then the following work-up will be better:
1. Urine routine and culture
2. Stool routine examination
3. Ultrasound of the pelvis and KUB (kidney, ureter, bladder) region

As you shall be going to the clinic tomorrow, it is advisable that you give a sample of your urine for both routine and culture today before starting on the antibiotic, which you were prescribed last time. Also, increase your intake of liquids in the form of either plain water or juices or both. Depending on the culture and sensitivity report, the antibiotic can be changed subsequently.

I hope I have answered your query to your satisfaction. Please feel free to revert for any clarification that you may need or if you would like to share any relevant information.

Wishing you all the best.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor